MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 18"(45CM) 6-0 CLR; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 18"(45CM) 6-0 CLR; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 689G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: were there any unexpected outcomes or complications as a result of the prolonged surgery time? no unexpected outcomes or complications.Was the patient treatment altered in anyway due to the prolonged surgery time? if yes, please explain.No altered treatment.Any other adverse patient consequences and what treatment was provided to manage them? no other adverse patient consequences.Lot number? kje586.
 
Event or Problem Description
It was reported that the patient underwent septoplasty procedure on (b)(6) 2019 and suture was used.While the surgeon was closing in the nose, the tip of the needle broke off the suture.The tip of the needle was observed and retrieved and disposed of in the sharps container.The procedure was delayed due the event and was completed successfully.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.

Brand Name
ETHILON SUTURE 18"(45CM) 6-0 CLR
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8550177
Report Number2210968-2019-80637
Device Sequence Number13553270
Product Code GAR
UDI-Device Identifier10705031008366
UDI-Public10705031008366
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number689G
Device Lot NumberKJE586
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer04/25/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date05/13/2019
Patient Sequence Number1